Alert archive / Nebraska / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 159, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 17, 2015, 3:17 PM MDT for Dawes County, Sioux County, Nebraska. It was in force for 58 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 17, 2015, 3:17 PM MDT (21:17 UTC)
- Expired
- Jul 17, 2015, 4:15 PM MDT
- In force
- 58 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 70.0 mph
Counties Dawes County, NE, Sioux County, NE
The radar
The Rapid City radar (KUDX), 167 km from the middle of the area, began a volume at 21:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 17, 3:30 PM MDT | HAIL 1 | 4 Nw Harrison, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 17, 3:03 PM MDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Rapid City, SD (KRAP), launched 12:00Z, 9.3 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1565 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 130 m²/s²
- 0-3 km storm-relative helicity
- 296 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
403
WUUS55 KCYS 172117
SVRCYS
NEC045-165-172215-
/O.NEW.KCYS.SV.W.0159.150717T2117Z-150717T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
317 PM MDT FRI JUL 17 2015
THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN SIOUX COUNTY IN THE PANHANDLE OF NEBRASKA...
WESTERN DAWES COUNTY IN THE PANHANDLE OF NEBRASKA...
* UNTIL 415 PM MDT
* AT 317 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HARRISON...
OR 27 MILES EAST OF LUSK...MOVING EAST AT 50 MPH.
HAZARD...HALF DOLLAR SIZE HAIL AND 70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE
HOMES...ROOFS AND OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
CRAWFORD...HARRISON...WHITNEY LAKE...FORT ROBINSON CAMPGROUND...
WHITNEY AND FORT ROBINSON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4270 10404 4285 10404 4299 10319 4251 10302
TIME...MOT...LOC 2117Z 270DEG 43KT 4277 10392
HAIL...1.25IN
WIND...70MPH
$$
RUBIN3 follow-up statements
479 WWUS55 KCYS 172141 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 341 PM MDT FRI JUL 17 2015 NEC045-165-172215- /O.CON.KCYS.SV.W.0159.000000T0000Z-150717T2215Z/ SIOUX NE-DAWES NE- 341 PM MDT FRI JUL 17 2015 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM MDT FOR NORTHEASTERN SIOUX AND WESTERN DAWES COUNTIES... AT 339 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES NORTHEAST OF HARRISON...OR 35 MILES EAST OF LUSK...MOVING EAST AT 25 MPH. HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. THIS STORM HAS WEAKENED SINCE 330 PM MDT AND THE SEVERE THUNDERSTORM WARNING MAY BE CANCELLED EARLIER THAN 415 PM MDT IF WEAKENING TRENDS CONTINUE. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. LOCATIONS IMPACTED INCLUDE... CRAWFORD...WHITNEY LAKE...FORT ROBINSON CAMPGROUND...WHITNEY AND FORT ROBINSON. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 4266 10384 4288 10387 4299 10319 4251 10302 TIME...MOT...LOC 2139Z 271DEG 21KT 4277 10376 HAIL...0.75IN WIND...60MPH $$ RUBIN
958 WWUS55 KCYS 172206 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 406 PM MDT FRI JUL 17 2015 NEC045-165-172215- /O.CON.KCYS.SV.W.0159.000000T0000Z-150717T2215Z/ SIOUX NE-DAWES NE- 406 PM MDT FRI JUL 17 2015 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM MDT FOR NORTHEASTERN SIOUX AND WESTERN DAWES COUNTIES... AT 406 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR FORT ROBINSON CAMPGROUND...OR 24 MILES WEST OF CHADRON...MOVING EAST AT 30 MPH. HAZARD...QUARTER SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. LOCATIONS IMPACTED INCLUDE... CRAWFORD...WHITNEY LAKE...FORT ROBINSON CAMPGROUND...WHITNEY AND FORT ROBINSON. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 4262 10360 4293 10354 4299 10319 4251 10302 TIME...MOT...LOC 2206Z 270DEG 24KT 4277 10347 HAIL...1.00IN WIND...<50MPH $$ RUBIN
128
WWUS55 KCYS 172220
SVSCYS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
420 PM MDT FRI JUL 17 2015
NEC045-165-172226-
/O.EXP.KCYS.SV.W.0159.000000T0000Z-150717T2215Z/
SIOUX NE-DAWES NE-
420 PM MDT FRI JUL 17 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SIOUX AND WESTERN
DAWES COUNTIES HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT FOR
THE NEBRASKA PANHANDLE...EXCEPT FOR KIMBALL AND CHEYENNE COUNTIES.
REMEMBER...A SEVERE THUNDERSTORM WARNING STILL REMAINS IN EFFECT FOR
NORTHERN SIOUX COUNTY IN THE PANHANDLE OF NEBRASKA UNTIL 500 PM MDT.
LAT...LON 4262 10360 4293 10354 4299 10319 4251 10302
TIME...MOT...LOC 2214Z 270DEG 43KT 4277 10347
$$
RUBINWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 2:30 PM MDT, 47 minutes earlier.
Area forecast discussion, Jul 17, 2:30 PM MDT, 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 230 PM MDT FRI JUL 17 2015 .SHORT TERM...(THIS EVENING THROUGH SUNDAY NIGHT) ISSUED AT 230 PM MDT FRI JUL 17 2015 SCTD SHOWERS AND TSTORMS DEVELOPING OVER SE WY THIS AFTERNOON IN RATHER BANDED FASHION...LIKELY AIDED BY STRONGER WINDS ALOFT AHEAD OF DIGGING UPPER TROF OVER THE NW PART OF THE COUNTRY. EXPECT THIS ACTIVITY TO SPREAD INTO THE PANHANDLE BY LATE THIS AFTERNOON THEN GRADUALLY DISSIPATE DURING THE EVENING HOURS. MEANWHILE...A SFC COOL FRONT WILL SAG SOUTH ACROSS THE CWA OVERNIGHT AS THE UPPER TROF CONTINUES TO DIG ACROSS THE NW CONUS. A LITTLE COOLER CONDITIONS FOR SATURDAY POST-FRONTAL WITH MORE NUMEROUS SHOWERS AND TSTORMS EXPECTED IN THE AFTERNOON AND EVENING AIDED BY UPSLOPE SFC FLOW AND APPROACH OF UPPER TROF AXIS. INSTABILITIES NOT TOO BAD BUT A FEW STRONGER CELLS POSSIBLE OVER FAR SE WY. ACTIVITY LIKELY TO CONTINUE MORE THROUGH THE NIGHT OVER THE PLAINS BEFORE SOME DRYING DIMINISHES IT LATE SAT NIGHT INTO SUNDAY. MILD TEMPS CONTINUING SUNDAY WITH ISOLATED CONVECTION POSSIBLE AROUND THE SRN MTNS. .LONG TERM...(MONDAY THROUGH FRIDAY) ISSUED AT 230 PM MDT FRI JUL 17 2015 SOME MODEL DIFFERENCES ARE EVIDENT THROUGH THE UPCOMING WEEK WITH THE SOUTH CENTRAL CONUS UPPER RIDGE HOLDING STEADFAST...WITH A ACTIVE ZONAL FLOW ALOFT ACROSS THE NORTHERN HALF OF THE COUNTRY. THE ECMWF BUILDS A SHORT WAVE RIDGE OVER THE FRONT RANGE MONDAY WHEREAS THE GFS IS WEAKER. THERE IS SOME LIGHT QPF FROM ISOLATED AFTERNOON CONVECTION OVER OUR SOUTHERN MOUNTAINS. IT WILL BE SEASONABLY WARM FOR THE PLAINS WITH HIGHS IN THE 80S. ON TUESDAY... THE FLOW ALOFT BACKS TO THE SOUTHWEST...ALLOWING MORE SUBTROPICAL MOISTURE TO SPREAD NORTHEAST THE SOUTHERN HALF OF THE CWA ALONG WITH SLIGHTLY COOLER TEMPERATURES. LOOKING AT SCATTERED AFTERNOON AND EVENING SHOWERS AND TSTORMS AS A SHORT WAVE TRACKS NORTHEAST ACROSS SOUTHERN WY AND NORTHERN CO. WEAK RIDGING ALOFT DEVELOPS IN THE WAKE OF THE EXITING SHORT WAVE WEDNESDAY...HOWEVER THERE WILL BE SOME MOISTURE PRESENT FOR WIDELY SCATTERED AFTERNOON TSTORMS. SOUTHWEST FLOW ALOFT INCREASES LATE IN THE WEEK WELL IN ADVANCE OF A DIGGING UPPER TROUGH OVER THE FAR WEST. SUBTROPICAL MOISTURE WILL BE DIVERTED TO THE NORTH AND WEST OF THE CWA RESULTING IN GENERALLY DRY AND WARM WEATHER. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON) ISSUED AT 1111 AM MDT FRI JUL 17 2015 A WEAK FRONT ALONG A CASPER-ALLIANCE LINE WILL SLOWLY DRIFT SOUTH ACROSS SOUTHEAST WY AND WESTERN NE THIS AFTERNOON AND EARLY EVENING. ISOLATED TO SCATTERED TSTORMS WILL DEVELOP EARLY THIS AFTERNOON AND LINGER INTO THE LATE EVENING OVER WESTERN NE. BRIEF PERIODS OF MVFR VSBY WILL OCCUR WITH TSTORMS...ALONG WITH GUSTY/ERRATIC WINDS...SMALL HAIL AND LIGHTNING. AHEAD OF THE FRONT...SOUTHWEST WINDS WILL GUST BETWEEN 25 AND 35 KT ALONG AND WEST OF THE LARAMIE RANGE THIS AFTERNOON. && .FIRE WEATHER... ISSUED AT 230 PM MDT FRI JUL 17 2015 CONCERNS EXPECTED TO REMAIN LOW INTO EARLY NEXT WEEK WITH CONDITIONS REMAINING NON-CRITICAL. A COOL FRONT WILL PASS ACROSS LATER TONIGHT AND SATURDAY BRINGING SCATTERED SHOWERS AND STORMS ALONG WITH A LITTLE COOLER TEMPERATURES. MORE ISOLATED CONVECTION EXPECTED EARLY NEXT WEEK WITH WARMING AND DRYING CONDITIONS. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM...RE LONG TERM...MAJ AVIATION...MAJ FIRE WEATHER...RE
Hazardous weather outlook, Jul 17, 10:40 AM MDT, 4 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1040 AM MDT FRI JUL 17 2015 NEZ019>021-054-055-WYZ103>106-109>119-181030- SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-NORTH LARAMIE RANGE- FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS- SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE- UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY- SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 1040 AM MDT FRI JUL 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEBRASKA...EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT WIDELY SCATTERED SHOWERS AND THUNDERSTORMS SHOULD DEVELOP OVER THE AREA THIS AFTERNOON THEN GRADUALLY COME TO AN END THIS EVENING. A FEW STRONG STORMS ARE POSSIBLE WITH GUSTY WINDS THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS MUCH OF THE AREA FROM SATURDAY AFTERNOON THROUGH EARLY SUNDAY. ISOLATED AFTERNOON SHOWERS AND STORMS CAN BE EXPECTED THROUGH MUCH OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. NEZ002-003-095-096-WYZ101-102-107-108-181030- DAWES-BOX BUTTE-NORTH SIOUX-SOUTH SIOUX- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY- 1040 AM MDT FRI JUL 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEBRASKA AND EAST CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER PARTS OF EASTERN WYOMING AND THE NORTHERN NEBRASKA PANHANDLE THIS AFTERNOON AND EVENING. A FEW STORMS COULD BECOME STRONG TO SEVERE...ESPECIALLY NORTH OF A DOUGLAS TO ALLIANCE LINE. THE MAIN HAZARDS WILL BE GUSTY WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS MUCH OF THE AREA FROM SATURDAY AFTERNOON THROUGH EARLY SUNDAY. ISOLATED AFTERNOON SHOWERS AND STORMS CAN BE EXPECTED THROUGH MUCH OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Jul 17, 2:31 PM MDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
231 PM MDT FRI JUL 17 2015
WYZ102-172115-
NIOBRARA COUNTY WY-
231 PM MDT FRI JUL 17 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN NIOBRARA COUNTY
UNTIL 315 PM MDT...
AT 231 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
LUSK...MOVING NORTHEAST AT 25 MPH.
DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN
NIOBRARA COUNTY.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4273 10436 4279 10444 4311 10430 4293 10406
4281 10406
TIME...MOT...LOC 2031Z 222DEG 21KT 4280 10435
RUBINSpecial weather statement, Jul 17, 2:34 PM MDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 234 PM MDT FRI JUL 17 2015 NEZ002-003-096-172115- SOUTH SIOUX NE-DAWES NE-BOX BUTTE NE- 234 PM MDT FRI JUL 17 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SIOUX...NORTHERN BOX BUTTE AND SOUTH CENTRAL DAWES COUNTIES UNTIL 315 PM MDT... AT 234 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES SOUTH OF FLAHERTYS CORNER...OR 26 MILES NORTH OF SCOTTSBLUFF... MOVING EAST AT 40 MPH. NICKEL SIZE HAIL AND WIND GUSTS OF 55 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM HAS STRENGTHENED QUICKLY IN THE PAST HALF HOUR AND MAY BECOME SEVERE SHORTLY. LOCATIONS IMPACTED INCLUDE... HEMINGFORD...FLAHERTYS CORNER...BEREA...BOX BUTTE CAMPGROUND AND BOX BUTTE DAM. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4214 10353 4227 10360 4256 10309 4217 10286 TIME...MOT...LOC 2034Z 249DEG 33KT 4222 10347 RUBIN
Special weather statement, Jul 17, 2:48 PM MDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 248 PM MDT FRI JUL 17 2015 WYZ101-102-172130- CONVERSE COUNTY LOWER ELEVATIONS WY-NIOBRARA COUNTY WY- 248 PM MDT FRI JUL 17 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN NIOBRARA AND EAST CENTRAL CONVERSE COUNTIES UNTIL 330 PM MDT... AT 248 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR KEELINE...OR 21 MILES WEST OF LUSK...MOVING EAST AT 45 MPH. DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... LUSK...MANVILLE...KEELINE...LANCE CREEK AND LOST SPRINGS. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4271 10496 4287 10501 4322 10436 4263 10417 TIME...MOT...LOC 2048Z 256DEG 38KT 4279 10488 RUBIN
Special weather statement, Jul 17, 3:06 PM MDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 306 PM MDT FRI JUL 17 2015 NEZ019-020-WYZ108-119-172145- SCOTTS BLUFF NE-BANNER NE-GOSHEN COUNTY WY-EAST LARAMIE COUNTY WY- 306 PM MDT FRI JUL 17 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BANNER... SOUTHWESTERN SCOTTS BLUFF...NORTHEASTERN LARAMIE AND SOUTHEASTERN GOSHEN COUNTIES UNTIL 345 PM MDT... AT 306 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER MERIDEN REST AREA...OR 34 MILES NORTHEAST OF CHEYENNE...MOVING NORTHEAST AT 40 MPH. DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... LA GRANGE...HAWK SPRINGS CAMPGROUND...MERIDEN REST AREA AND HAWK SPRINGS RECREATION AREA. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT FOR CENTRAL NEBRASKA AND SOUTHEASTERN WYOMING. LAT...LON 4145 10436 4150 10440 4188 10404 4163 10376 TIME...MOT...LOC 2106Z 230DEG 33KT 4151 10434 RUBIN
Special weather statement, Jul 17, 3:08 PM MDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 308 PM MDT FRI JUL 17 2015 NEZ095-WYZ102-172200- NORTH SIOUX NE-NIOBRARA COUNTY WY- 308 PM MDT FRI JUL 17 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SIOUX AND SOUTHEASTERN NIOBRARA COUNTIES UNTIL 400 PM MDT... AT 308 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11 MILES NORTHWEST OF HARRISON...OR 18 MILES EAST OF LUSK...MOVING EAST AT 25 MPH. NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL LIKELY INTENSIFY AND A SEVERE THUNDERSTORM WARNING MAY BE ISSUED SHORTLY. LOCATIONS IMPACTED INCLUDE... HARRISON AND MONTROSE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT FOR CENTRAL NEBRASKA AND EAST CENTRAL WYOMING. LAT...LON 4273 10418 4283 10416 4299 10371 4250 10369 TIME...MOT...LOC 2108Z 270DEG 23KT 4277 10409 RUBIN
Local storm report, Jul 17, 3:11 PM MDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
311 PM MDT FRI JUL 17 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM HAIL 3 NW KEELINE 42.78N 104.79W
07/17/2015 E0.75 INCH NIOBRARA WY PUBLIC
PEA TO PENNY SIZE HAIL.
&&
MJAMSKIThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 2:10 PM MDT | Special Weather Statement | CYS | Sioux | 50 min |
| Jul 17, 2:16 PM MDT | Special Weather Statement | CYS | Scotts Bluff | 59 min |
| Jul 17, 2:18 PM MDT | Severe Thunderstorm Warning | CYS | Box Butte, Morrill, Scotts Bluff | 57 min |
| Jul 17, 2:34 PM MDT | Special Weather Statement | CYS | Box Butte | 41 min |
| Jul 17, 3:06 PM MDT | Special Weather Statement | CYS | Banner | 39 min |
| Jul 17, 3:08 PM MDT | Special Weather Statement | CYS | Sioux | 52 min |
| Jul 17, 3:23 PM MDT | Special Weather Statement | CYS | Box Butte | 52 min |
| Jul 17, 3:25 PM MDT | Special Weather Statement | CYS | Box Butte | 50 min |
| Jul 17, 3:35 PM MDT | Severe Thunderstorm Warning | CYS | Box Butte, Morrill | 28 min |
| Jul 17, 4:02 PM MDT | Severe Thunderstorm Warning | CYS | Sioux | 58 min |
| Jul 17, 4:25 PM MDT | Special Weather Statement | CYS | Dawes | 35 min |
| Jul 17, 5:05 PM MDT | Special Weather Statement | CYS | Dawes | 40 min |
| Jul 17, 5:56 PM MDT | Special Weather Statement | CYS | Sioux | 49 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.